Drug info - celexa (Citalopram) withdrawal and MDMA

Discussion in 'Antidepressants' started by Nadia, Oct 20, 2006.

  1. Nadia

    Nadia Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Oct 20, 2006
    38 y/o
    Hi everybody!
    I am new here and I hope that someone can relate to my situation, give me advice etc..
    I am already 5 weeks without Celexa and I tapered it down slowly (I was on 20mg for 1 1/2 years, then 10mg for 7 weeks and 5mg for 3 weeks). I also discussed this with my therapist, of course. i had been taking it because I was under a lot of stress and pressure back then and felt just tense and a little anxious.
    Right since the first day without any medication, I felt a bit weak and tired, freezing etc.
    Then the next few days, my mood went down and since then it hasn't reallg gotten back to normal. I have had so many crying spells that last weeks, have had really bad anxiety at times (feeling a little detached from reality even sometimes) and feel just sad and depressed most of the time. This is different from my problems that got me on the medication. Feels worse! I tried to be patient, read so much about other people struggling with withdrawal and thought I'd give myself time..But to make things probably worse: I was out last weekend, and - I know this is stupid and beyond responsibility - had half an ecstasy pill. Things were fine, of course I was worried that I might feel even worse with a drug "hangover" the next day/days, but the next 3 days were normal. But since yesterday I am in such a bad mood. I feel tired, sometimes nauseous, no energy, don't want to anything, and the worst of all: I just think it will never go away!
    I felt like I hit rock bottom today, just lying in bed, feeling anxious. Of course being on withdrawal, and then taking a drug that affects the Serotonin levels is very stupid, but can someone - without patronizing me -tell me if I feel so bad from the combination of withdrawal and after effects of the pill, or if this is just the normal up and down in withdrawing??? Anything I can do?
    I just wish I would be my normal self again!!
    I really don't want to go back on Celexa again and I want to be strong enough to go thorugh this without any other tablets.
    Can anyone help, does know what is going on in my brain, give me advice or just cheer me up? I just feel like I messed myself up completely forever and this makes me feel even worse...
    thank you!
     
    Last edited by a moderator: Sep 10, 2017
  2. ziphren

    ziphren Newbie

    Reputation Points:
    5
    Messages:
    17
    Joined:
    Sep 15, 2005
    from U.S.A.
    Re: celexa withdrawal and ecstasy

    iirc, celexa is an ssri and a nri... ssri discontinuation syndrome aka withdrawl, can cause all the symptoms you listed. It can last anywhere from 2 weeks to a year. When I had it it only lasted about 35 days. It was one of the worst 35 days of my life. Check back with your doctor, you might need to taper down for longer. I've read that it should take somewhere between 6 months and a year to taper down from SSRI's.
    take care and good luck,
    zip
     
  3. Nadia

    Nadia Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Oct 20, 2006
    38 y/o
    Re: celexa withdrawal and ecstasy

    hi Ziphren!
    Thank you for your reply. I hope this won't go on for a whole year, although I really don't think it will...
    Some people don't seem to have any problems at all.
    I really don't want to go back on the meds again and taper down again. I have already come "this far", I am 6 weeks without them now and I want to get through this.
    What were your "discontinuation" problems? Did it also affect your mood so much?
    Is there anything that oneself can do that you can recommend?
    take care and thanks again!
    n.
     
  4. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,451
    Messages:
    5,103
    Joined:
    Oct 16, 2005
    from U.K.